Find Support

Braftovi/Mektovi drug resistance

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Braftovi/Mektovi drug resistance

Posted By
Aarti007
10/8/2020 2:36am
View other posts by
Activity
Replies: 2

Hi all, so my SO has stage 4 melanoma and has been on Braftovi and Mektovi for a few months now. Let me just say this has been a harrowing experience and I send everyone going through this lots of love and high hopes. You all are warriors ♡

Unfortunately symptoms of my SOs cancer are showing back up (extreme nausea, vomiting, stomach pain, poor appetite) and we are thinking he may be resistant to mektovi and braftovi now. We have an MD appointment tomorrow with our melanoma specialist but I was wondering if anyone knew answers to my questions below...

-once someone is resistant to mektovi and braftovi does that mean they are resistant to all other forms of BRAF/MEK inhibitor drugs? Or could they be placed on other similar drug like Taflinar or Keytruda?

-is radiation ever used as a last resort to treat liver mets?

Thank you for any insight. Other thoughts and suggestions welcome. Especially anything that might be helpful to bring up to MD ♡

I'm not a physician so my comment is only based on my experience and what I've read. I'm currently Stage 4 and on Taf/Mek. The first scan showed a lot of promise after starting the drugs and I was tolerating the drugs well. It's been about 3 months since my first scan and am getting another scan today. I have been having fevers on and off on a monthly basis. I just started to get pains in my knees and have bumps I can feel on my legs/different areas on my body. Has your SO been given immunotherapy yet? Generally that is what a melanoma specialist will go to first unless maybe your SO has a very high tumor burden and they wanted to get it under control. I am also on monthly infusions of Opdivo(Similar to Keytruda). I had radiation to all of my original mets (2 brain, 2 lung and 1 spleen). The symptoms you laid out actually just sound like side effects of the drugs and are not necessarily the cancer. I would ask the doctor about him going on immunotherapy either Keytruda or Opdivo and possibly the combo of Opdivo and Ipilimumab. I too am curious about taking other BRAF inhibitors if you progress on a different one.

Best of luck on the scans. Fingers crossed.